Hail, Clay
- When
- April 4, 3:48 PM CST
- Where
- Clay County, 1.28 mi ESE of North Kansas City
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.140, -94.560
A strong cold front moved across the area, during the late afternoon and early evening hours, of April 6, 2010. Severe thunderstorms generated numerous reports of large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A strong cold front moved across the area, during the late afternoon and early evening hours, of April 6, 2010. Severe thunderstorms generated numerous reports of large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 4, 12:50 PM CST, 2 hours 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 PM CDT SUN APR 4 2010 ...MESOSCALE CONVECTIVE DISCUSSION... LATEST SURFACE ANALYSIS SHOWED MOISTURE SURGING NORTHWARD INTO OKLAHOMA AND SOUTHERN KANSAS WITH SURFACE DEWPOINTS RISING AROUND 20 DEGREES FROM VERY EARLY THIS MORNING. IT APPEARS THAT SOUTHERN PORTIONS OF THE FORECAST AREA WILL HAVE AT LEAST AN UPPER 50 TO AROUND 60 DEGREE DEWPOINT AIRMASS TO WORK WITH. THIS SHOULD YIELD SURFACE BASED CAPE OF 1000 TO 1500 J/KG. THE BOUNDARY IS EXPECTED TO DRAPED ROUGHLY ACROSS THE SOUTH SIDE OF THE METRO TO NEAR THE MACON/KIRKSVILLE AREA BY THIS AFTERNOON WITH THE UPPER WAVE PROVIDING MODEST COOLING ALOFT. CONVERGENCE ALONG THE BOUNDARY AND COOLING ALOFT ARE EXPECTED TO BE ENOUGH TO AID IN RAPID THUNDERSTORM DEVELOPMENT BY THE LATE AFTERNOON/EARLY EVENING TIME FRAME. SHEAR...MAINLY FROM A SPEED COMPONENT...REMAINS IMPRESSIVE IN THE 0-3KM LAYER BUT DIMINISHES SOME IN THE 3-6KM LAYER. OVERALL...0-6KM SHEAR ON THE ORDER OF 50 TO 55 KTS IS EXPECTED BY THIS EVENING AND WOULD BE SUPPORTIVE OF SEVERE THUNDERSTORMS. INITIALLY STORMS WILL LIKELY DEVELOP AS SUPERCELLS ALONG AND JUST AHEAD OF THE BOUNDARY BEFORE A TRANSITION TO LINEAR/BOWING SEGMENTS OCCURS. THE BIGGEST THREAT INITIALLY WILL BE FROM LARGE HAIL AS STEEP HAIL GROWTH LAPSE RATES ARE EXPECTED. WHILE THE TORNADO THREAT LOOKS FAIRLY LIMITED IT CAN NOT BE RULED OUT...PARTICULARLY IN THE EARLY STAGES OF THE ACTIVITY. HOWEVER THE CHANCES WILL BE LIMITED BY THE VEERED SURFACE FLOW. IF THE SURFACE LOW DEEPENS...WHICH IT IS NOT EXPECTED TO AT THIS TIME WITH THE UPPER WAVE TO THE NORTH...OR THERE IS SOME SMALL SCALE FEATURE THAT BACKS THE WINDS THIS WOULD INCREASE THE TORNADO CHANCES. BY THIS EVENING WINDS ALOFT WILL BECOME NEARLY UNIDIRECTIONAL AS 700MB WINDS VEER AND COME INTO LINE WITH 500MB WINDS. THIS SHOULD SUPPORT A TRANSITION TO MORE OF A LINEAR/BOWING CONVECTIVE MODE WITH DAMAGING WINDS BECOMING THE MAIN THREAT. THUNDERSTORM ACTIVITY SHOULD THEN ACCELERATE INTO CENTRAL MISSOURI AND WITH THE UPPER WAVE PROVIDING A PUSH TO THE COLD FRONT CONVECTION IS EXPECTED TO BE OUT OF THE FORECAST AREA AROUND 00Z OR SOON AFTER. CDB && .DISCUSSION... /340 AM CDT SUN APR 4 2010/ PRIMARY FORECAST CHALLENGE REMAINS THE POSSIBILITY FOR MULTIPLE CONVECTIVE EVENTS OVER THE NEXT SEVERAL DAYS...AND POTENTIAL FOR ATTENDANT SEVERE WEATHER. SUBTLE WAVE SEEN ON EARLY MORNING WV IMAGERY OVER CNTRL COLORADO WILL LIFT THROUGH CNTRL IOWA BY LATE THIS AFTERNOON...WHILE A WEAK FRONTAL WAVE EMANATING FROM THE OKLAHOMA PANHANDLE TRAVERSES A WEAK FRONTAL BOUNDARY INTO WRN MISSOURI...ENHANCING BOUNDARY LAYER CONVERGENCE. BIGGEST UNCERTAINTY LIES WITH SPEED AND MAGNITUDE OF MOISTURE RETURN OVER THE NEXT 12-18 HOURS...AS DEEP QUALITY MOISTURE HAS BEEN RELEGATED TO THE TEXAS GULF COAST. HOWEVER...IR AND 11-3.9 MICRON SATELLITE IMAGERY SHOWS THIS MOISTURE FIELD RAPIDLY SURGING NORTH...AIDED BY AN INCREASING LLJ FOCUSED THROUGH THE SRN AND CNTRL PLAINS. MODELS HAVE BEEN INSISTENT ON BRING THIS HIGHER THETA-E AIRMASS INTO THE FORECAST AREA BY LATE AFTERNOON...AND INDEED A SIMPLE SPEED/DISTANCE TOOL PROGS THIS AIRMASS INTO WRN MISSOURI RIGHT AROUND 23Z-00Z. RECENT MODEL TRENDS HAVE BEEN TOWARDS SLIGHTLY LESS ROBUST MOISTURE IN THE LOWEST ATMOSPHERIC KILOMETER...HOWEVER FEEL A SOLID 10-11 G/KG WILL BE ATTAINABLE WITHIN THE WARM SECTOR BY 00Z. BY LATE AFTERNOON...THIS MOISTURE SURGE WILL BE COINCIDENT WITH A WEAKLY CAPPED ATMOSPHERE AND INCREASING UVV FROM THE AFOREMENTIONED WAVE PASSING JUST TO THE NORTH. ALL OPERATIONAL MODELS INDICATE CONVECTIVE INITIATION BY VERY LATE AFTERNOON INTO EARLY EVENING...WITH EXCELLENT AGREEMENT FROM HIGHER RESOLUTION 4KM WRF-NMM AND WRF-ARW. BEST ESTIMATE AMONG VARIOUS MODELS SHOW INITIATION SOMEWHERE ALONG A KANSAS CITY-KIRKSVILLE LINE WHERE LOW LEVEL CONVERGENCE SHOULD BECOME SUFFICIENT TO RELEASE GROWING INSTABILITY (CONSENSUS MLCAPES ON THE ORDER OF 1000 J/KG). DEEP LAYER BULK SHEAR (0-6KM VALUES OF 50-60KT) WILL EASILY BE SUPPORTIVE FOR SUPERCELLULAR STRUCTURE...AND EVEN QUITE IMPRESSIVE LOWER LEVEL SHEAR PARAMETERS WITHIN THE REGION OF CONVECTIVE INITIATION (0-3 KM SHEAR: 30-40KT AND 0-1KM SHEAR: 20-30KT). A GOOD PORTION OF THE INSTABILITY WILL RESIDE IN THE FAVORABLE -10C TO -30C HAIL GROWTH REGION...WITH ANY ROTATING UPDRAFT ENHANCING THE LARGE HAIL POTENTIAL. AM SOMEWHAT CONCERNED ABOUT A BRIEF WINDOW UPON INITIAL CONVECTIVE GROWTH FOR A POSSIBLE TORNADO...GIVEN THE ADEQUATE 0-1 KM SHEAR AS WELL AS INCREASING 0-3KM HELICITY APPROACHING 300 M2/S2 SOUTH OF THE BOUNDARY. STORM MOTION SHOULD BE AROUND 280 DEG AT 35 KT...THOUGH ANY DEVIANT RIGHT MOVEMENT BY JUST 10-20 DEGREES WILL SIGNIFICANTLY INCREASE SRH VALUES (AND PARTICULARLY SO IN THE CRITICAL 0-0.5KM AND 0-1KM LAYER). EVENTUAL STORM MODE SHOULD RAPIDLY TRANSITION INTO A LINEAR AND BOW SEGMENT STRUCTURE AS THE PASSAGE OF THE FRONTAL WAVE INDUCES SUBSIDENCE AND A SOUTHWARD THRUST TO THE SYNOPTIC SCALE FRONT...FORCING CONVERGENCE PAST THE CONVECTIVE ELEMENTS AND LARGELY UNDERCUTTING THE UPDRAFT COLUMNS...AS WELL AS LOSING INCREASED INSTABILITY FROM DAYTIME HEATING. THIS PROCESS SHOULD PUSH THUNDERSTORMS SOUTH OF THE FORECAST AREA BY MIDNIGHT. AS THIS CONVECTIVE SYSTEM EVOLVES INTO SRN MISSOURI OVERNIGHT...FURTHER TO THE SOUTHWEST...RENEWED DEVELOPMENT OF A LLJ WILL FOCUS ADVECTION OF AN EVEN HIGHER THETA-E AIRMASS NORTH INTO THE WRN PARTS OF THE STALLED FRONTAL BOUNDARY ACROSS SWRN/SOUTH CNTRL KANSAS. FORECAST 304K-308K ISENTROPIC SURFACES STILL SHOW A GOOD SATURATED UPGLIDE COMPONENT WITHIN A REGION OF ELEVATED 1000-1500 J/KG MUCAPE (THOUGH NOT QUITE TO THE EXTENT DISPLAYED IN PREVIOUS MODEL RUNS)...AND FEEL THIS FORCING MECHANISM IS SOMEHOW BEING LOST IN THE NAM-WRF...AND ONLY SLIGHTLY CAPTURED BY THE GFS (ECMWF IS FAR MORE AGGRESSIVE WITH THIS SECONDARY CONVECTIVE AREA). THIS ENTIRE CONVECTIVELY FAVORABLE AREA SHOULD LIFT NORTHEAST INTO ERN KANSAS AND FAR WRN MISSOURI MONDAY MORNING ON THE NOSE OF A FAR MORE STOUT EML ADVECTING NORTHEAST. CERTAINLY...IF THIS SCENARIO WERE TO COME TO FRUITION...ELEVATED HAIL PRODUCING STORMS WOULD BE MOST LIKELY...WITH SOME THREAT FOR DAMAGING WINDS SHOULD HIGHER MOMENTUM AIR BE TRANSLATED TO THE SURFACE. WITH STILL A GOOD DEAL OF UNCERTAINTY FROM VARIOUS MODEL SOLUTIONS...HAVE ONLY KEPT A CHANCE POP MENTION FOR THE TIME BEING. MONDAY COULD PROVE TO BE AN ALL OR NOTHING PROPOSITION...HIGHLY DEPENDENT UPON ANY MESOSCALE BOUNDARIES LEFT BY NOCTURNAL OR MORNING CONVECTION WHICH COULD POTENTIALLY ACT TO PARTIALLY RETARD SIGNIFICANT CAPPING FROM THE STRONG EML ADVECTION OFF THE HIGH PLATEAU...AS WELL AS PROVIDE FOCUS AND CONVERGENCE FOR ADDITIONAL EXPLOSIVE CONVECTIVE DEVELOPMENT. BY THIS TIME...HIGH QUALITY 13-14 G/KG DEEP MOISTURE SHOULD RESIDE THROUGHOUT THE WARM SECTOR...SUCH THAT MLCAPES AROUND 2500 J/KG WILL BE COMMON. NOT ONLY WOULD ANY MESOSCALE BOUNDARY PROVIDE THE FOCUS FOR CONVECTION...BUT ALSO ENHANCE BOUNDARY LAYER VORTICITY GENERATION CAPABLE OF BEING STRETCHED INTO UPDRAFT COLUMNS. SHEAR PARAMETERS THROUGHOUT THE CWA ARE FORECAST TO BE MORE THAN ADEQUATE FOR ROTATING SUPERCELLS...WITH QUITE OMINOUS HODOGRAPH STRUCTURE. PROBLEM IS THE ASSUMPTION OF MESOSCALE BOUNDARIES THIS FAR IN ADVANCE...WHERE NAM BUFR SOUNDINGS FORECAST A VIRTUALLY UNCAPPED HIGHLY UNSTABLE ATMOSPHERE...WHILE GFS BUFR SOUNDINGS INDICATE A VIRTUALLY UNBREAKABLE EML. WITH ALL THESE UNCERTAINTIES...KEPT POP MENTION VERY LOW...HOWEVER UNDERSTANDING THE SERIOUS POTENTIAL SHOULD INSTABILITY BE RELEASED IN THIS ENVIRONMENT. WILL CONTINUE TO ADVERTISE THE BOUNDARY LIFTING NORTH TO THE I-80 CORRIDOR MONDAY EVENING...SHIFTING THE CONVECTIVE THREAT INTO IOWA...AND BRINGING A BRIEF RESPITE TO THE FORECAST AREA. THIS WILL BE SHORT LIVED AS THE PRIMARY TROUGH PROPAGATES INTO THE CNTRL PLAINS TUESDAY AFTERNOON. MODELS STILL ARE EXHIBITING FAIRLY LARGE TIMING DIFFERENCES...WITH THE OPERATIONAL GFS ON THE FAST SIDE OF THE GUIDANCE ENVELOPE...AND THE ECMWF MUCH SLOWER. THIS WILL OBVIOUSLY HAVE SIGNIFICANT RAMIFICATION ON THE CONVECTIVE AND SEVERE POTENTIAL DURING THE PEAK HEATING HOURS...WITH THE FASTER MODELS PUSHING THE BEST CONVERGENCE AND FORCING SOUTH OF THE CWA BY TUESDAY AFTERNOON...WHILE THE SLOWER GUIDANCE KEEPS THE BULK OF THE CWA IN THE THETA-E RIDGE AND HIGHER CONVECTIVE INSTABILITY. WITH THE TROUGH OBTAINING MORE OF A POSITIVE TILT BY TUESDAY NIGHT...FEEL A RAPID COLD FRONTAL PASSAGE WILL OCCUR...BRINGING AN END TO THE BULK OF THE PRECIPITATION. 00Z GFS BECOMES SO CONVECTIVELY CONTAMINATED BY WEDNESDAY MORNING THAT IT BECOMES ALMOST USELESS...AND FOLLOWED THE GENERAL IDEA OF THE ECMWF FROM THIS POINT FORWARD. MADE LITTLE CHANGE TO GRIDS FOR WEDNESDAY AND BEYOND OTHER THAN TO NUDGE TEMPERATURES SLIGHTLY LOWER BASED ON FORECAST THICKNESSES AND PATTERN RECOGNITION. 21 && .AVIATION... FOR THE 18Z TAFS...THE THREAT OF CONVECTION IS THE MAIN CONCERN FOR THE KC TERMINALS LATE THIS AFTN AND EARLY THIS EVENING. A FRONTAL BOUNDARY WAS LOCATED NR KSTJ...MVG LITTLE DURING THE PAST FEW HOURS. A SFC WAVE HAS FORMED ALONG THE BOUNDARY JUST NW OF WICHITA KS WITH THE SFC WAVE TO LIFT RAPIDLY NE TO KC BY 23Z. THE KC TERMINALS WILL BE ON THE XTRM NRN PERIPHERY OF THE DEEP MOIST AXIS WHICH PLACES SOME DOUBT ON WHETHER THE CONVECTION WILL BE AS FAR NORTH AS THE KC TERMINALS. AT THE CURRENT TIME...WILL MAINTAIN A LOW PROBABILITY UNTIL THE SITUATION BECOMES MORE CLEAR. REGARDLESS...THE BOUNDARY WILL MOVE THROUGH ALL TERMINALS BY 00Z WITH VFR CONDITIONS EXPECTED THE REMAINDER OF THE NIGHT. THE FRONT WILL MOVE RAPIDLY NORTH ON MONDAY WITH A ROBUST LOW LEVEL MOIST RETURN. HOWEVER...IT APPEARS THE CHCS OF CONVECTION DURING THE AM HOURS ON MONDAY IS LOW AS A MID LVL CAP DEVELOPS. OTHERWISE...A STRATOCU DECK WILL FORM MONDAY MORNING AS THE MOISTURE RETURNS. THERE IS SOME CHC THAT THE DECK MAY BE BETWEEN 2-3KFT DURING THE AM HOURS...BETWEEN 14Z-18Z. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT SUN APR 4 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL DRIFT INTO EASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON...AND WILL HELP PROVIDE THE FOCUS FOR POSSIBLE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...THOUGH AN ISOLATED TORNADO MAY BE POSSIBLE EARLY IN THE THUNDERSTORM LIFE CYCLE...BEFORE A MORE LINEAR STRUCTURE BECOMES THE PREDOMINANT MODE. THE MOST LIKELY AREAS TO SEE THUNDERSTORM DEVELOPMENT WOULD BE GENERALLY ALONG A LINE FROM OLATHE TO MACON LATE IN THE AFTERNOON...WITH THE STORMS MOVING SOUTHWARD INTO CENTRAL MISSOURI DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SECONDARY COMPLEX OF THUNDERSTORMS MAY FORM IN SOUTHERN KANSAS EARLY MONDAY MORNING...MOVING NORTH DURING THE DAYLIGHT HOURS. THERE STILL REMAINS QUITE A BIT OF UNCERTAINTY DUE TO SIGNIFICANT WARMING OF AIR ALOFT BUT SHOULD STORMS FORM AND MOVE TOWARDS THE FAR NORTHERN PARTS OF THE OUTLOOK AREA MONDAY AFTERNOON...SIGNIFICANT SEVERE WEATHER WOULD BECOME LIKELY. A STRONG COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA DURING THE DAY TUESDAY. THIS FRONT COULD HELP INITIATE ADDITIONAL THUNDERSTORMS...PARTICULARLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... 21/11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT SUN APR 4 2010
KSZ103-104-042130-
LEAVENWORTH-WYANDOTTE-
355 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEAVENWORTH AND WESTERN
WYANDOTTE COUNTIES UNTIL 430 PM CDT...
AT 350 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES SOUTHWEST OF TONGANOXIE...MOVING NORTHEAST AT 30 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN LEAVENWORTH AND WYANDOTTE COUNTIES...INCLUDING THE CITIES
OF LINWOOD...TONGANOXIE...BASEHOR AND LANSING...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3914 9518 3928 9490 3910 9472 3897 9506
3898 9507 3897 9508 3896 9511 3896 9512
3896 9514 3897 9516 3896 9517 3900 9519
DEROCHESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 PM CDT SUN APR 4 2010
KSZ025-103-MOZ020-028-042130-
ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE-
400 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEAVENWORTH...NORTHERN
PLATTE...SOUTHEASTERN ATCHISON AND SOUTHERN BUCHANAN COUNTIES UNTIL
430 PM CDT...
AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 10 MILES WEST OF LEAVENWORTH...
MOVING NORTHEAST AT 50 MPH.
SMALL HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WESTON AROUND 410 PM CDT.
TRACY AROUND 415 PM CDT.
DEARBORN AND CAMDEN POINT AROUND 420 PM CDT.
THE TOWNS OF LOWEMONT...FORT LEAVENWORTH...IATAN...BEVERLY AND
RIDGELY ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 3961 9474 3944 9461 3943 9461 3924 9512
3934 9518 3939 9517
DEROCHEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
411 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BASEHOR 39.13N 94.93W
04/04/2010 E0.75 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
ACHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 PM CDT SUN APR 4 2010
MOZ020>022-028-042200-
BUCHANAN-CALDWELL-CLINTON-PLATTE-
427 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...NORTHEASTERN PLATTE...
SOUTHEASTERN BUCHANAN AND SOUTHWESTERN CALDWELL COUNTIES UNTIL 500 PM
CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMDEN POINT...OR 8 MILES NORTHEAST OF
PLATTE CITY...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL BE NEAR...
TRIMBLE AROUND 435 PM CDT.
PLATTSBURG AROUND 440 PM CDT.
LATHROP AROUND 445 PM CDT.
THE TOWNS OF RIDGELY AND TURNEY ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 3973 9419 3953 9409 3953 9422 3950 9422
3944 9475 3953 9478
DEROCHESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
430 PM CDT SUN APR 4 2010
MOZ021-028-029-042200-
CLAY-CLINTON-PLATTE-
430 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE...NORTHERN CLAY
AND SOUTHWESTERN CLINTON COUNTIES UNTIL 500 PM CDT...
AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEAVENWORTH...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM WILL BE NEAR...
SMITHVILLE AROUND 440 PM CDT.
HOLT AROUND 455 PM CDT.
THE TOWNS OF BEVERLY...EAST LEAVENWORTH AND HOOVER ARE ALSO IN THE
PATH OF THIS STORM.
LAT...LON 3944 9474 3949 9434 3940 9427 3929 9488
3934 9491 3938 9490 3939 9491
DEROCHESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 PM CDT SUN APR 4 2010
KSZ103-104-MOZ028-029-042200-
CLAY-LEAVENWORTH-PLATTE-WYANDOTTE-
435 PM CDT SUN APR 4 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEAVENWORTH...NORTHERN
WYANDOTTE...SOUTHEASTERN PLATTE AND WESTERN CLAY COUNTIES UNTIL 500
PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LANSING...MOVING NORTHEAST AT 50 MPH.
ADDITIONAL STRONG THUNDERSTORMS WERE ALSO LOCATED ACROSS SOUTHERN
PLATTE AND NORTHERN WYANDOTTE COUNTIES.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
THIS STORM WILL BE NEAR...
LANSING AROUND 440 PM CDT.
WEATHERBY LAKE AND FERRELVIEW AROUND 500 PM CDT.
THE TOWNS OF FAIRMOUNT...WOLCOTT...FARLEY...WALDRON AND KANSAS CITY
INTL ARPT ARE ALSO IN THE PATH OF THIS STORM.
LAT...LON 3927 9498 3938 9439 3919 9439 3919 9441
3917 9441 3912 9445 3915 9451 3913 9456
3919 9498
DEROCHEThe Pleasant Hill radar (KEAX), 45 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
27 hail, 6 thunderstorm wind, 1 tornado. Local standard time, as filed.
A power pole was broken on Highway D near Highway E.
EF0 tornado touched down at 1800 CST in rural Randolph County. The tornado continued east over rural areas, before lifting at 1810 CST. Tree damage was the only damage reported.
Thunderstorm winds were estimated to 70 mph, with small trees reported down.
Power poles were reported down. Thunderstorm wind gusts were estimated to 70 mph.
An RV was rolled over and destroyed near Renick. Thunderstorm wind gusts were estimated to 70 mph.
Thunderstorm winds were estimated to 60 mph.
Power poles were reported down, with winds estimated to 70 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyThe tornado archive for Missouri, 2010Warnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225955, 225957, 225958, 225959, 225960, 225961, 225962, 225963, 225964, 225966, 225967, 225968, 225969, 225970, 225971, 225972, 225973, 225974, 225975, 225985, 225976, 225977, 225978, 225979, 225980, 225984, 225986, 225988, 225989, 225981, 225987, 225990, 225982, 225983.